MAUDE Adverse Event Report: INTERRAD MEDICAL SECURACATH; SUBCUTANEOUS ENGINEERED STABILIZATION DEVICE

INTERRAD MEDICAL SECURACATH; SUBCUTANEOUS ENGINEERED STABILIZATION DEVICE
Model Number SCR-01
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The securacath device and/or catheter have not been returned at the time of this report.Based on the reporter's comments and the fact that the both lumens were noted to be sluggish by may 30th and moisture noted on june 7th there is a possibility that the catheter was partially occluded and the leak may have occurred prior to (b)(6) when the leak was identified.The reporter did provide the securacath lot number and an investigation of component and process history was conducted.No concerns were identified and at this time there is no information to indicate that securacath device failed to meet its product specifications.Extensive engineering evaluations and design verification testing have shown that the securacath device is effective at holding a bard powerpicc catheter in place while not negatively impacting catheter performance.Testing on this specific type catheter has been done and no concerns have been identified.Testing is done with the securacath positioned at the "0" mark on reverse tapered catheters to be the most challenging for flow restriction/catheter compression.Specific testing on bard powerpicc catheters attempted to force a catheter break by purposefully pinching the catheter with the body of the securacath device repeatedly, which would be a worst case scenario of incorrect use of a securacath device, with no catheter failures created.Analyses of catheter leaks reported to interrad medical and to the fda maude database have been performed since securacath has been on the market.These analyses have repeatedly concluded that leaks occur in catheters with and without the use of securacath, leaks occur internally and externally to the patient, and leaks do not only occur within the securacath when using the securacath device, they also occur distally and proximally to the device.Catheter leaks that occur when the securacath device is used are not consistently located and these analyses found no evidence that the use of the securacath on catheters results in an increase in catheter leaks.The most recent search from october 2019 through december 2019 found 83 reports of leaking bard catheters (excluding any involving the extension tubes/connectors).Of those, 73 cases did not identify securacath.The 83 cases occurred in multiple places along the catheter both distal and proximal to the insertion site.Of the 10 involving securacath, the failures appear to have been proximal (4), distal (2), near securacath (2), and unspecified (2) in regards to the securacath device location.Evaluations of returned catheters with leaks to interrad medical have repeatedly found catheter material surface anomalies, wall thickness variations, wall shape variations, and catheter extrusion defects.Given the consistent reports over the years of catheters leaking without the use of securacath and reports of leaks when the securacath is used being extremely low, interrad medical believes that the root cause of catheter leaks are directly related to catheter construction.There have been no manufacturing or design changes to the securacath device within the last 24 months.If the securacath is placed per the ifu and dressed properly afterwards, a catheter leak during use is related to catheter construction and not caused by the securacath device.This represents all of the information that interrad medical was able to obtain at this time.If any new information comes to light in the future a follow up report will be submitted to update this report.
 
Event or Problem Description
A triple lumen bard powerpicc was placed on (b)(6) and secured with a 5f securacath in the right brachial vein for iv fluids on a covid positive patient.On (b)(6) the grey lumen was found to be leaking near or at the securacath.The catheter was replaced by overwire without difficulty.Dressing changes occurred on (b)(6) (due to old blood) and on (b)(6) (due to it being moist).Flow was noted to be sluggish on both lumens from (b)(6) through (b)(6).The user facility fda report number provided was mw5095271.

Brand Name
SECURACATH
Common Device Name
SUBCUTANEOUS ENGINEERED STABILIZATION DEVICE
Manufacturer (Section D)
INTERRAD MEDICAL
181 cheshire lane
suite 100
plymouth MN 55441 5468
MDR Report Key10284180
Report Number3007795799-2020-00001
Device Sequence Number14166549
Product Code KMK
UDI-Device Identifier00865382000228
UDI-Public(01)00865382000228(17)220331(10)A1987
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K180994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberSCR-01
Device Catalogue Number400110
Device Lot NumberA1987
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1